Alert archive / Missouri / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 183, NWS St. Louis, MO

July 26, 1999Lewis County, Marion County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jul 26, 1999, 7:44 PM CDT for Lewis County, Marion County, Missouri. It was in force for 46 min. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 26, 1999, 7:44 PM CDT (00:44 UTC)
Expired
Jul 26, 1999, 8:30 PM CDT
In force
46 min
Issued by
NWS St. Louis, MO
Area
Whole counties

Counties Lewis County, MO, Marion County, MO

The radar

The St Louis radar (KLSX), 163 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 8:02 PM CDTThunderstorm Wind 52Ewing, MO
Jul 26, 8:05 PM CDTHail 0.75Ewing, MO
Jul 26, 8:15 PM CDTThunderstorm Wind 52Canton, MO

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.7 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 1999-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1116 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 1999-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1116 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
1139 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSTL 270044
SVRSTL
MOC111-127-270130-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
744 PM CDT MON JUL 26 1999

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LEWIS COUNTY IN NORTHEASTERN MISSOURI
  NORTHERN MARION COUNTY IN NORTHEASTERN MISSOURI

* UNTIL 830 PM CDT

* AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF MONTICELLO... MOVING
  SOUTHEAST AT 5 TO 10 MPH.

* LOCATIONS THAT WILL BE AFFECTED...
  EWING
  DURHAM
  MAYWOOD
  TAYLOR



THE PRIMARY SEVERE WEATHER THREAT IS DAMAGING HAIL. LARGE HAIL CAN
CAUSE EXTENSIVE PROPERTYr DAMAGE AN SERIOUS INJURY TO PEOPLE CAUGHT
OUTDOORS. MOVE INSIDE A STURDY BUILDING IMMEDIATELY.



TES/WDB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:21 PM CDT, 4 hours 23 minutes earlier.

Area forecast discussion, Jul 26, 3:21 PM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
300 AM CDT MON JUL 26 1999

FCST THIS AFTN CENTERS ON CONVECTIVE VORT MAX AND SFC FNT FCST TO
AFFECT NRN MO TNGT/ERLY TMW. LOOK FOR TSTMS TO DEVELOP DURG EVE AND
MOV ACRS NRN MO TNGT...SETTLING SOUTH ON BOUNDARY THRU NGT. FACTORS ARE
WEAK BUT SHUD ANY TSTMS DVLP THE VRY HIGH H20 CONTENT OF THE
ATMMOSPHERE AND SLOW MVMT OF STORMS COULD RESULT IN LCL HVY PCPN. HV
MENT THAT IN ZONES FOR NE MO TNGT. WX SHUD SETTLE SWD INTO CNTRL MO
TMW. LOOK FOR DVLPMT NR STL TMW AFTN/EVE. JUST ENUF LOW LVL CNVGNCE
TO SET IT OFF...SHUD INTERACT WITH OVERNIGHT TSTM OUTFLOWS AS WELL.

WL ALLOW ALL HEAT ADVSRIES TO EXPIRE TNGT. SRN COUNTIES OF CWA COULD
STILL BE VULNERABLE TMW IF CLDS FAIL TO DRIFT SWD INTO AREA...BUT
SINCE IT IS THE ONLY AREA WILL HOLD OFF AND LET MID SHIFT TAKE A
FINAL LOOK AT IT BEFORE DECIDING.

STL HIT 100 FOR FIRST TIME IN FOUR YEARS. WL ISSUE PNS THIS AFTN.

.STL...NONE.

PEDIGO

In the hours before

Local storm report, Jul 26, 7:33 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
733 PM CDT MON JUL 26 1999

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0650 PM b   BARING                    MO   1 INCH HAIL
07/26/99   KNOX                           QUARTER SIZED HAIL

Nearby

Severe Thunderstorm Warnings in Missouri, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.